Jump to content

Hollyfields: Lost


Hollyfields

Recommended Posts

After taking Citalopram for 3 years with no side effects, I switched to escitalopram. This was in early June 2014. A big mistake. I couldn't tolerate it and I couldn't stop abruptly so I stayed on 5 mg for 6 weeks until it seemed to stabilize. Then slowly began to titrate off as I felt it was toxic. My doctor said to half it for 5 days and then go back to citalopram but I went slowly, slivering. This took about 6 weeks. Then I took a very low dose of citalopram but this time I had the same side effects as I was having on escitalopram. I felt depressed and anxious and returned to the doctor. He suggested Sertraline. So about two weeks ago I began with 12 mg of Sertraline but am now having the worst symptoms. I feel really depressed and have no idea whether I am really depressed or if the Sertraline is causing the depression. I began taking vitamins in June as I had read that it would help. I take Vitamin B complex, omega 3, magnesium, zinc, chromium piccolinate, Vitamin D. But it doesn't seem to help. I feel that I should never have started the sertraline. My body feels like it is vibrating, my tinnitus is much worse, I am exhausted and have headaches on an off through the day. I am afraid that all of this will never go away. I am afraid that if I stop the sertraline I will be depressed forever. It feels hopeless. I definitely want to stop all anti-depressants. 

Zoloft 1996

Prozac 1999

Zoloft 2000

Citalopram 2011

Escitalopram June 2014

Citalopram August 2014

Sertraline September 2014

Link to comment
  • Moderator Emeritus

Hi Holly, welcome to SA. I am sorry but I am not sure what to suggest here

and have asked for someone else to come and see if they can help.

 

There have been several changes in a short time that have really affected your

nervous system. It can get better once you can stabilize on the right one but I am

not sure which one! Your doctor has done you a great disservice in my opinion!

Thank you for filling out your signature, that is very helpful.

 

 

Someone else will be along but I can't say when, we are all volunteers and have

Responsibilities away from here. It shouldn't be too long though.

**I am not a medical professional, if in doubt please consult a doctor with withdrawal knowledge.

 

 

Different drugs occasionally (mostly benzos) 1976 - 1981 (no problem)

1993 - 2002 in and out of hospital. every type of drug + ECT. Staring with seroxat

2002  effexor. 

Tapered  March 2012 to March 2013, ending with 5 beads.

Withdrawal April 2013 . Reinstated 5 beads reduced to 4 beads May 2013

Restarted taper  Nov 2013  

OFF EFFEXOR Feb 2015    :D 

Tapered atenolol and omeprazole Dec 2013 - May 2014

 

Tapering tramadol, Feb 2015 100mg , March 2015 50mg  

 July 2017 30mg.  May 15 2018 25mg

Taking fish oil, magnesium, B12, folic acid, bilberry eyebright for eye pressure. 

 

My story http://survivingantidepressants.org/index.php?/topic/4199-hello-mammap-checking-in/page-33

 

Lesson learned, slow down taper at lower doses. Taper no more than 10% of CURRENT dose if possible

 

 

Link to comment
  • Administrator

Welcome, Holly.

 

I am sorry you are in this difficult position.

 

It seems that you probably had an adverse reaction to escilatopram possibly combined with withdrawal syndrome from citalopram. An abrupt switch of drugs might do this.

 

This made your nervous system very sensitive, even to citalopram again, and now you are having adverse reactions to sertraline.

 

If I were you, I would carefully reduce the sertraline, perhaps by 25% initially, and see if the symptoms decrease over about a week.

 

Sertraline comes in a liquid to make careful reduction easier, see http://survivingantidepressants.org/index.php?/topic/1441-tips-for-tapering-off-zoloft-sertraline/

 

You might also be having a reaction to the B vitamins. I would not take them for a day and see if you feel any different.

 

Please let us know how you're doing.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Thank you so much for this advice. Two doctors have been involved in this and although my instinct told me not to change to sertraline, I did it because the doctors told me to. I will look at the B vitamins and stop for a day or two. And will also look into liquid sertraline. You put into words what I was feeling and that is that switching so abruptly from one drug to another has really compromised my nervous system. 

Zoloft 1996

Prozac 1999

Zoloft 2000

Citalopram 2011

Escitalopram June 2014

Citalopram August 2014

Sertraline September 2014

Link to comment
  • Moderator Emeritus

I hope that helps you Holly, let us know how you are doing.

**I am not a medical professional, if in doubt please consult a doctor with withdrawal knowledge.

 

 

Different drugs occasionally (mostly benzos) 1976 - 1981 (no problem)

1993 - 2002 in and out of hospital. every type of drug + ECT. Staring with seroxat

2002  effexor. 

Tapered  March 2012 to March 2013, ending with 5 beads.

Withdrawal April 2013 . Reinstated 5 beads reduced to 4 beads May 2013

Restarted taper  Nov 2013  

OFF EFFEXOR Feb 2015    :D 

Tapered atenolol and omeprazole Dec 2013 - May 2014

 

Tapering tramadol, Feb 2015 100mg , March 2015 50mg  

 July 2017 30mg.  May 15 2018 25mg

Taking fish oil, magnesium, B12, folic acid, bilberry eyebright for eye pressure. 

 

My story http://survivingantidepressants.org/index.php?/topic/4199-hello-mammap-checking-in/page-33

 

Lesson learned, slow down taper at lower doses. Taper no more than 10% of CURRENT dose if possible

 

 

Link to comment

Thank you so much mamaP and Altostrata.

 

I have not taken any Vitamin B today or B12 and I feel less buzzy in my body. I have also discovered that I cannot get liquid Sertraline in the country where I live (not America). So I will have to cut down the Sertraline myself. Can you tell me if the active ingredient is distributed evenly in sertraline pills.

 

I was told by a doctor here that in Lexapro in 5 mg if you cut it in half or sliver it, you cannot be sure where the active ingredient is. I find this amazing that drug companies can assume that no one will ever need to stop taking the drug and that it has to be done slowly. I learned that on the internet, not from a doctor.

 

Again thank you for reading my post and for your support.

Zoloft 1996

Prozac 1999

Zoloft 2000

Citalopram 2011

Escitalopram June 2014

Citalopram August 2014

Sertraline September 2014

Link to comment
  • Administrator

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy